MAUDE Adverse Event Report: SYNTHES BETTLACH 3.2MM THREE-FLUTED DRILL BIT QC/210MM/68MM CALIBRATION; BIT, DRILL

SYNTHES BETTLACH 3.2MM THREE-FLUTED DRILL BIT QC/210MM/68MM CALIBRATION; BIT, DRILL
Catalog Number 315.330
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Device is an instrument and is not implanted/explanted.Contact phone number: (b)(6) manufacturing location: (b)(4).Manufacturing date: january 13, 2014.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: a visual inspection under 5x magnification, functional test, drawing review, and dimensional analysis were performed as part of this investigation.A definitive root cause cannot be identified with the limited complaint details.No new, unique or different patient harms were identified as a result of this evaluation.The design is adequate for its intended use when used and maintained as recommended, it did not contribute to the complaint condition.The device was returned with the calibrated etch faded and the proximal coupling sheared off.The broken fragment was not retrieved.The pattern of the break indicates that the breakage was sudden.Relevant dimensions could not be measured due to post manufacturing damage.This drill bit is a single use item.Based on the condition and the age of the returned part, it is unlikely that design contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that parts were detected as damaged during internal inspection of loaner kits.Reportedly there was no patient or procedure involvement.This report is for drill bit which reportedly did not fit with other parts.When the device was received, it was noted that the proximal coupling post was broken; the broken portion was not received.This report is for (b)(4).

Brand Name
3.2MM THREE-FLUTED DRILL BIT QC/210MM/68MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6750076
Report Number9612488-2017-10352
Device Sequence Number670255
Product Code HTW
UDI-Device Identifier10886982189295
UDI-Public(01)10886982189295(10)8781855
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number315.330
Device Lot Number8781855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1